Alert archive / Arkansas / Tornado Warnings in 2022

Tornado Warning 7, NWS Memphis, TN

March 6, 2022Craighead County, Arkansas

NWS Memphis, TN issued this tornado warning at Mar 6, 2022, 4:02 PM CST for Craighead County, Arkansas. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 6, 2022, 4:02 PM CST (22:02 UTC)
Expired
Mar 6, 2022, 4:30 PM CST
In force
28 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

County Craighead County, AR

The radar

The Memphis radar (KNQA), 110 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 4:03 PM CSTTORNADO1 Sw Cash, ARFUNNEL OR POSSIBLE TORNADO LOCATED 13 MILES SOUTHEAST OF BONO AR, NORTHEAST AT 35 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 6, 2:18 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2022-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 375 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2022-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
375 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

776 
WFUS54 KMEG 062202
TORMEG
ARC031-062230-
/O.NEW.KMEG.TO.W.0007.220306T2202Z-220306T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
402 PM CST Sun Mar 6 2022

The National Weather Service in Memphis has issued a

* Tornado Warning for...
  Western Craighead County in eastern Arkansas...

* Until 430 PM CST.

* At 401 PM CST, a confirmed tornado was located over Cash, or 12
  miles southwest of Bono, moving northeast at 35 mph.

  HAZARD...Damaging tornado.

  SOURCE...Weather spotters confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Jonesboro, Bono, Cash, Egypt, Dorothy, Risher, Winesburg, Herman,
  Otwell, Dryden, Lanieve and Herndon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
storm shelter or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3589 9102 3588 9087 3592 9087 3593 9086
      3596 9086 3597 9085 3596 9067 3570 9085
      3571 9104
TIME...MOT...LOC 2201Z 205DEG 31KT 3577 9095 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

SJM
1 follow-up statement
052 
WWUS54 KMEG 062220 RRA
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
420 PM CST Sun Mar 6 2022

ARC031-062230-
/O.EXP.KMEG.TO.W.0007.000000T0000Z-220306T2230Z/
Craighead AR-
420 PM CST Sun Mar 6 2022

...THE TORNADO WARNING FOR WESTERN CRAIGHEAD COUNTY WILL EXPIRE AT
430 PM CST...
    
The tornadic thunderstorm which prompted the warning has weakened. 
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 800 PM CST for eastern
Arkansas.

LAT...LON 3589 9102 3588 9087 3592 9087 3593 9086
      3596 9086 3597 9085 3596 9067 3570 9085
      3571 9104
TIME...MOT...LOC 2220Z 205DEG 31KT 3591 9087 

$$

SJM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 6, 3:40 PM CST, 22 minutes earlier.

Area forecast discussion, Mar 6, 3:40 PM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
340 PM CST Sun Mar 6 2022

.DISCUSSION...

Currently, another warm day is occurring across the Mid-South.
Temperatures have climbed into the mid 70s to lower 80s. A front
is stalled across Southeast Missouri northeastward along the Ohio
River. A few clusters of showers and thunderstorms continue to
occur across Northeast Arkansas, the Missouri Bootheel, and
Northwest Tennessee. With CAPE values in the 1500-2000 J/kg range,
can't rule out an isolated storm becoming severe. However thus
far because the main forcing remains located back across Oklahoma,
storms have remain below severe limits. As the stalled front
begins to lift northward over the next couple of hours, the
convection will also shift northward. A lull will occur this
evening until the cold front pushes into the Mid-South. The latest
CAMs are showing this occurring around midnight. This timing will
align with a shortwave trough that will be moving into the
Midwest. With adequate forcing and sufficient instability, storms
that form along cold front will likely become severe with damaging
winds being the main threat. As instability wanes, the severe
threat will begin to diminish as sunrise approaches.

The front will continue to push to the southeast through the CWA
on Monday. There is a chance that the line of convection could
reintensify before it exits the CWA around midday producing a few
severe storms across Northeast Mississippi, but the likelihood is
small. Cooler temperatures will filter into the area behind the
front. Highs will be in the 50s with lows in the 30s.

The front will sag south and stall along the Gulf Coast on Tuesday
as low pressure develops along it.  The low will track northeastward
along the front putting the Mid-South into an overrunning
pattern. In addition, another shortwave trough will move eastward
into the Lower Mississippi Valley on Wednesday. Rain will begin
spread back into North Mississippi late Tuesday afternoon and
will spread over much of the Mid-South Tuesday Night into
Wednesday morning before tapering off from west to east.

Winds will turn around to the south quickly behind the midweek
system. This will allow highs to warm into the mid 60s to lower
70s on Thursday. The warm weather will be short-lived as a strong
arctic cold front will move into the area on Friday. Temperatures
will plummet behind the front. Questions remain about
precipitation chances with the system as models differ on
solutions. Highs on Saturday will only be in the lower to mid 40s.
However, temperatures are expected to begin to rebound on Sunday.

KRM

&&

.AVIATION...

Area of SHRAs and a few TSRAs will gradually lift north this
afternoon. MVFR cigs will improve to VFR this afternoon and
evening with mostly dry weather in the warm sector and gusty south
winds. Low level winds winds and wind shear will increase this
evening ahead of the approaching cold front. A line of SHRAs/TSRAs
will push into the region just after 06z and sweep across the
Mid-South exiting by 18z Monday. Expect MVFR cigs along and behind
the front. SHRAs will linger for a couple of hours after frontal
passage. MVFR cigs will probably linger all day. Surface winds
will switch to the NW and remain gusty post frontal.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Mar 6, 4:54 AM CST, 11 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
454 AM CST Sun Mar 6 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-071300-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
454 AM CST Sun Mar 6 2022

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

There is an enhanced risk for severe thunderstorms across portions
of the Missouri Bootheel, a slight risk along and north of I-40,
and a marginal risk into portions of Northwest Mississippi later
this afternoon into tonight. Damaging winds will be the primary
severe weather threat and a secondary threat of a tornado or two.
Localized heavy rainfall is also possible.

A Wind Advisory may be needed along and west of the Mississippi
River tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The potential for strong to severe thunderstorms will shift
towards areas east of the Mississippi River on Monday. Damaging
winds will remain the primary severe weather threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Sunday Night into Monday. Please
relay any information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 4:01 PM CSTTornado Warning Tornado observedMEGCraighead, Poinsett19 min
Mar 6, 5:04 PM CSTTornado WarningMEGClay, Greene26 min
Mar 6, 5:06 PM CSTTornado WarningMEGClay24 min
Mar 6, 5:28 PM CSTTornado WarningMEGClay32 min

Nearby

Tornado Warnings in Arkansas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.